North Dakota, 2001Damaging Wind in North Dakota, June 9, 2001
June 9, 2001 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SAT JUN 9 2001
TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE
GENLY FLWD AVN.
SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT. 18Z BIS SOUNDING VERY
MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8. CONVECTION IN NWRN
ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF
BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS
POINT FOR SVR POTENTIAL AT THIS TIME. MORE WDSPRD CONVECTION WILL
MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR
NOT QUITE AS HIGH. IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF
TSTMS SUN NITE AND INTO MON MRNG. HWVR...LESS POTENTIAL FOR SEVERE.
IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF
MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO
NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY
iFRI/SAT NEXT WEEK.
.BIS...NONE
FORS
In the hours before
Special weather statement, Jun 9, 6:15 PM CST, 1 hour 25 minutes before
NDZ001-002-009-010-100045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT SAT JUN 9 2001
...SEVERE THUNDERSTORM WATCH CANCELLED...
THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN AFFECT FOR THE
FOLLOWING COUNTIES IN NORTHWEST NORTH DAKOTA...DIVIDE...
BURKE...WILLIAMS AND MOUNTRAIL.
NDZ017-018-031-032-040-043-100045-
BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-MCKENZIE-SLOPE-
INCLUDING THE CITIES OF BEACH...BOWMAN...KILLDEER...MEDORA...
WATFORD CITY
715 PM CDT SAT JUN 9 2001
...TORNADO WATCH CANCELLED...
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES
IN WEST CENTRAL AND SOUTHWEST NORTH DAKOTA...MCKENZIE...DUNN...P
GOLDEN VALLEY...BILLINGS...SLOPE AND BOWMAN.
FORS
Local storm report, Jun 9, 6:16 PM CST, 1 hour 24 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM GRASSY BUTTE ND .88 INCH HAIL
06/09/01 MCKENZIE REPORTED BY STORM
SPOTTER.
0700 PM (BIS)BISMARCK MUNI ARPT ND FLOOD
06/09/01 BURLEIGH REPORTED BY HAM RADIO
OPERATOR. NUMEROUS
AREAS IN THE CITY WITH
WATER COVERING THE
ROAD. NO TRAVEL ADVISED.
0703 PM RICHARDTON ND 60 MPH TSTM GUST
06/09/01 STARK PEA SIZE HAIL. VERY
HEAVY RAIN. . REPORTED
BY STORM SPOTTER.
0712 PM HEBRON ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jun 9, 6:57 PM CST, 43 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 15 S RICHARDTON ND .75 INCH HAIL
06/09/01 STARK REPORTED BY COOPERATIVE
OBSERVER.
0725 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS REPORTED BY STORM
SPOTTER. CAR FLIPPED
INTO DITCH. POWER LINES
DOWN.
0734 PM GLEN ULLIN ND 1 INCH HAIL
06/09/01 MORTON REPORTED BY STORM
SPOTTER.
0740 PM 14 N BURT ND 1.75 INCH HAIL
06/09/01 HETTINGER ARB OBSERVER.
0755 PM 15 N ELGIN ND .88 INCH HAIL
06/09/01 GRANT REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, Jun 9, 7:08 PM CST, 32 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM STANTON ND .75 INCH HAIL
06/09/01 MERCER REPORTED BY STORM
SPOTTER.
0725 PM CENTER ND .75 INCH HAIL
06/09/01 OLIVER REPORTED BY COOPERATIVE
OBSERVER.
0800 PM ELGIN ND 1 INCH HAIL
06/09/01 GRANT REPORTED BY HAM RADIO
OPERATOR.
NNNNLocal storm report, Jun 9, 7:40 PM CST, 0 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUN 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM HAZELTON ND WIND DAMAGE
06/09/01 EMMONS SEVERAL TREES UPROOTED.
PEA TO MARBLE SIZE
HAIL. REPORTED BY
COOPERATIVE OBSERVER.
0826 PM WISHEK ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0833 PM 6 SW FLASHER ND .75 INCH HAIL
06/09/01 MORTON REPORTED BY EMERGENCY
MANAGEMENT.
0836 PM 4 E (BIS)BISMARCK MUNI AR ND FUNNEL CLOUD
06/09/01 BURLEIGH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POSSIBLE FUNNEL. NO
DEBRIS IN LINCOLN.
0838 PM 3 W ASHLEY ND .75 INCH HAIL
06/09/01 MCINTOSH REPORTED BY LAW
V ENFORCEMENT OFFICIAL.
NNNNSpecial weather statement, Jun 9, 7:40 PM CST, 0 minutes before
NDZ003-011-100200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUN 9 2001
...SEVERE THUNDERSTORM WATCH CANCELLED...
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE.
NDZ019>021-033-041-044-100200-
ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK-
INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER
840 PM CDT SATR JUN 9 2001
...TORNADO WARNING CANCELLED...
THE TORNADO WARNING HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN
SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER...
OLIVER...STARK...HETTINGER AND ADAMS.
FORS
Thunderstorm Wind, Logan
- When
- June 9, 7:40 PM CST
- Where
- Logan County, Lehr
- Measured
- 65 kt (75 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.283, -99.350
Emergency manager reported large tree's uprooted and damage to several homes in town. Campers were overturned and a business had one basement collapse. One cabin was completely destroyed at Beaver Lake State Park and one camper was blown over into beaver Lake. A number of power lines were downed by the storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in North Dakota, June 9, 2001$113 million · 2.75 in hail · 1 event
- Hail in North Dakota, June 9, 2001$113 million · 1.75 in hail · 1 event
- Lightning Strike in South Dakota, June 9, 20011 death · 1 injured · $1,000 · 1 event
- Damaging Wind in South Dakota, June 9, 2001$3.0 million · 70 kt wind · 1 event
- Damaging Wind in South Dakota, June 9, 20012 injured · $383,000 · 1 event
- Tornadoes and Hail in Michigan, June 9, 2001$90,000 · F1 · 13 events
- Hail and Damaging Winds in South Dakota, June 9 to 10, 20012.5 in hail · 55 events
- Hail in North Dakota, June 9, 2001$100,000 · 2.75 in hail · 1 event
- Tornado and Damaging Wind in South Dakota, June 9, 2001$80,000 · F0 · 2 events
- Tornadoes and Damaging Wind in South Dakota, June 9, 2001$50,000 · F0 · 3 events
- Tornado in North Dakota, June 9, 20011 injured · F1 · 1 event
- Tornado and Damaging Winds in South Dakota, June 9, 2001$30,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246223.